Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 31, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 8, 2008, 9:32 AM CDT for 16 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 9:32 AM CDT (14:32 UTC)
- Expired
- Jun 8, 2008, 3:20 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 96 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 081432 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 932 AM CDT SUN JUN 8 2008 ...STRONG AND GUSTY SOUTH WINDS AGAIN TODAY... KSZ052-053-068>072-083-092>096-098>100-082100- /O.NEW.KICT.WI.Y.0031.080608T1432Z-080608T2100Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 932 AM CDT SUN JUN 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL AFFECT THE AREA UNTIL MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST-WEST ORIENTED ROADS LIKE HIGHWAY 400...AND FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
2 follow-up statements
000 WWUS73 KICT 081946 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 246 PM CDT SUN JUN 8 2008 ...STRONG AND GUSTY SOUTH WINDS AGAIN TODAY... KSZ052-053-068>072-083-092>096-098>100-082100- /O.CON.KICT.WI.Y.0031.000000T0000Z-080608T2100Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 246 PM CDT SUN JUN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL AFFECT THE AREA UNTIL MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST-WEST ORIENTED ROADS LIKE HIGHWAY 400...AND FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KRC
000 WWUS73 KICT 082020 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT SUN JUN 8 2008 KSZ052-053-068>072-083-092>096-098>100-082130- /O.CAN.KICT.WI.Y.0031.000000T0000Z-080608T2100Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 320 PM CDT SUN JUN 8 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED OVER THE PAST HOUR AND ARE EXPECTED TO CONTINUE TO DO SO. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ KRC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 8, 6:30 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 6:30 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 630 AM CDT SUN JUN 8 2008 .AVIATION... MAIN CONCERN FOR THIS TAF CYCLE IS CONVECTIVE CHANCES AND CONVECTIVE MODIFICATION OF CEILINGS AND VISIBILITIES. A COLD FRONT WILL BE MOVING INTO THE AREA BY THIS AFTERNOON. THIS WILL ACT AS A TRIGGER FOR THUNDERSTORMS FOR MAINLY THE HUT AND ICT TERMINAL THROUGH EARLY THIS EVENING AND LATER ON AT THE CNU TERMINAL. SLN AND ESPECIALLY RSL SHOULD BE BEHIND THE FRONT BY THE TIME STORMS REALLY GET GOING BUT HAVE STILL KEPT A VCTS GROUP GOING. CONFIDENCE WAS HIGH ENOUGH TO ADD A PREVAILING TSRA GROUP FOR LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS FOR HUT AND ICT AND LATER AT CNU. FOR NOW KEPT CIGS AND VSBYS IN THE VFR RANGE. HOWEVER THUNDERSTORM ACTIVITY WILL LIKELY MODIFY THESE INTO THE MVFR TO IFR RANGE TEMPORARILY. CONFIDENCE WAS NOT HIGH ENOUGH TO PIN POINT WHEN MVFR/IFR WOULD OCCUR AT THIS POINT. CDB && .PREV DISCUSSION... /ISSUED 320 AM CDT SUN JUN 8 2008/ DISCUSSION... SYNOPSIS... OVERALL PATTERN CONTINUES TO EVOLVE AS ANTICIPATED OVER PAST 2 DAYS WITH UPR-DECK LOW SPINNING OVER MT/ND BORDER EJECTING A COUPLE SHORTWAVES E ACROSS THE WRN PLAINS. WITH ULTRA-STRONG MID-UPR HIGH ANCHORED OVER MID ATLANTIC COAST THE SHORTWAVES WILL ASSUME MORE E/NE TRACK AS THEY SLOWLY ADVANCE E ACROSS THE NRN/CENTRAL PLAINS. AS RESULT...THE ATTENDANT COLD FRONT...DRAPED FROM EXTREME SE CO...ACROSS NW KS...TO ALONG & JUST N OF KS/NEBRASKA BORDER...WILL MAKE SLOW ARDUOUS SE PROGRESS ACROSS KS WITH FRONT MOSEYING INTO ENVIRONMENT POSSESSING 95-OCTANE FUEL. THEREFORE... NUMEROUS +TSRA TO DEVELOP/OVERSPREAD KICT COUNTRY TONIGHT & WITH MID-UPR FLOW NEARLY PARALLELING THE FRONT...ECHO BACK-BUILDING & TRAINING LIKELY WITH FLOODING/FLASH FLOODING RESULTING OVER MOST AREAS BUT ESPECIALLY SC & SE KS. TODAY-MON: PER SYNOPSIS HAVE GONE FULL-THROTTLE ON POPS OVER ALL BUT NW CORRIDOR. ALL SHORT-RANGE MODELS DEPICT WELL-DEFINED AXIS OF STRONG DEEP-LAYER ASCENT IN ADVANCE OF 700-MB TROF. AS SUCH WIDESPREAD 2-3 INCH RAINFALLS LIKELY ACROSS SC & SE KS WHERE ALIGNED PRECIPITABLE WATERS INCREASING TO 2.00 INCHES & GREATEST LIFT. NO DOUBT SUCH QPF WILL INDUCE QUITE A RISE OUT OF ALL RIVERS RUNNING THROUGH THESE AREAS WITH SIGNIFICANT FLOODING LIKELY FROM LATE TONIGHT THRU MONDAY. PRIOR TO ONSET OF FLOOD-PRODUCING +RA...AIRMASS TO BE PRIMED & READY FOR SUPERCELLULAR CONVECTION THIS AFTERNOON & EVENING AS PRESENCE OF FRONTAL BOUNDARY WILL PROMOTE STRONG DEEP-LAYER SHEAR ENHANCED BY KS BEING POSITIONED BENEATH RIGHT ENTRANCE REGION OF INTENSIFYING 100-125KT 300-MB JET MAX ORIENTED SW-NE FROM NRN KS ACROSS ERN NEBRASKA TO WRN MN. PER THIS REASONING FLASH FLOOD WATCH THAT IS IN EFFECT FROM 4PM THIS AFTERNOON TO 7AM MON IS UNCHANGED. MID-WEEK: BRIEF RESPITE FROM CONVECTION SLATED TUE & TUE NIGHT AS STRONG UPR-DECK TROF ACCELERATES E ACROSS MS VALLEY LEAVING TEMPORAL ZONAL REGIME IN ITS WAKE. HOWEVER TSRA...POSSIBLY SEVERE...ARE SCHEDULED TO RETURN TO MUCH OF KICT COUNTRY WED NIGHT AS A POTENT MID-UPR TROF ASSUMES NEGATIVE TILT AS IT SURGES E ACROSS CENTRAL ROCKIES. WITH THE UPR TROF ASSUMING NE TRACK TOWARD...THEN ACROSS...THE NRN PLAINS THU & THU NIGHT TSRA MAY END SOONER THAN PREVIOUSLY FORECAST...BUT BEING A DAY 5 FORECAST WILL LEAVE THESE PERIODS UNCHANGED SO AS TO ALLOW SUCCESSOR CHANCE TO STUDY SUBSEQUENT MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 88 62 78 61 / 30 100 30 30 HUTCHINSON 87 60 79 61 / 40 90 20 30 NEWTON 87 61 78 60 / 40 100 30 30 ELDORADO 87 62 76 60 / 40 100 40 30 WINFIELD-KWLD 89 63 77 61 / 30 90 50 30 RUSSELL 84 58 80 59 / 30 70 10 20 GREAT BEND 85 59 79 60 / 30 70 10 20 SALINA 85 60 79 60 / 40 80 10 20 MCPHERSON 86 60 79 61 / 40 90 20 30 COFFEYVILLE 89 66 77 61 / 20 90 80 40 CHANUTE 88 65 76 61 / 30 100 70 40 IOLA 88 64 76 61 / 40 100 60 30 PARSONS-KPPF 89 66 77 61 / 30 100 80 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON FOR KSZ052-053-068>072-083-092>096-098>100. FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING FOR KSZ032-033-047>051-067-082-091. &&
Hazardous weather outlook, Jun 8, 6:33 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 633 AM CDT SUN JUN 8 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 633 AM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PRIMARILY HAIL UP TO 2 INCHES IN DIAMETER...ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. A FEW TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE THUNDERSTORMS...CAPABLE OF VERY HEAVY RAINS AS WELL...WILL INCREASE IN COVERAGE TONIGHT AS A COLD FRONT DECELERATES WHILE MOVING SOUTHEAST ACROSS SOUTHERN KANSAS. WITH WIDESPREAD RAINFALLS OF 2 TO 3 INCHES LIKELY...FLASH FLOODING IS LIKELY...ESPECIALLY TONIGHT. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL AREAS FROM LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE MONDAY MORNING...ESPECIALLY ALONG AND SOUTHEAST OF THE TURNPIKE...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDDAY. MORE THUNDERSTORMS ARE FORECAST FOR MOST AREAS FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND MAY BE SEVERE WITH LARGE HAIL... DAMAGING WINDS...AND EVEN A FEW TORNADOES. THE POTENTIAL FOR SUCH ACTIVE WEATHER APPEARS TO BE INCREASING...SO ONE SHOULD LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS AS THIS...TOO...MAY BE A VOLATILE SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE AREA THIS AFTERNOON AND THIS EVENING...ESPECIALLY IN SOUTH-CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES *CORRECTED SPOTTER ACTIVATION STATEMENT*
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Sedgwick | 61 min |
| Jun 8, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 61 min |
| Jun 8, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 60 min |
| Jun 8, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| Jun 8, 6:09 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 66 min |
| Jun 8, 6:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 63 min |
| Jun 8, 6:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 66 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.